You are here:

Birth Control/Natural progesterone cream

Advertisement


Question
I am 28 years old female who's never been pregnant. I have an ovarian cyst and ovulate regularly every month. I developed the first ovarian painful and big cyst about 8 months ago. Ever since I've had an ordeal with ovulation especially when my right ovary ovulates. I have disabling pain about a week before ovulation and excruciating pain on the day of ovulation.  I went to two different doctors and both of them keep saying that it's normal and it's actually a good sign that ovulate regularly. However, my cyst causes much more pain each month during fertile days and ovulation and because ovulation occurs every month, my ovary doesn't heal. The cyst keeps shrinking, then growing bigger, then shrinking again but it never fully went away.
I hate conventional birth control so I decided to use natural progesterone cream starting day 6 of my cycle till day 26 to stop ovulation and let the ovary heal. This'll the first cycle I'm trying. I used 20 mg in the morning and 20 mg in the evening. It seemed to work in terms of stoping ovulation since I don't have any vaginal discharge leading to ovulation. It's day 8 of using the cream and day 13 of my cycle. And I think I developed some kind of side effect. I have a pain on my right side of my abdomen that's been around for a week now and yesterday I woke up with terrible lower back pain that is concentrating on my left side around the dimple of Venus, I got scared. However, I don't know what my body is going to do if I stop the cream. So, I just reduced the amount to 20mg per day. I apply once a day. The right abdominal pain is still around and the lower back pain is around too. I also noticed some discharge that I usually get with my fertile days.
My question is: since I disrupted my cycle (27 days regular) and now reduced the progesterone amount is my body going to ovulate? What happens if I disrupted my cycle with natural progesterone cream and then want to stop it right around when my ovulation would occur due to side effects? Ovulation didn't occur, I'm not gonna have a corpus luteum so is my body gonna do?

Answer
Anastasia, I think you should consult your doctor about your situation. I cannot advise you over the internet on this serious a problem. A doctor would have to see you in person to diagnose you. Please email me and let me know what happens. You can email me at CHERYL51@aol.com so we can talk more.

Sincerely,
Diane Cheryl

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Diane Cheryl

Expertise

I can answer questions about the various methods of birth control. I have done much research about side effects and risks of birth control methods. I can answer questions like "What would be the best method of birth control for me?" and "What are the advantages of birth control pills or condoms?" I have almost 25 years of experience volunteering with pregnancy resource centers. Please contact me at CHERYL51@aol.com if you would like to know more information about your situation or if I am "Maxed OUT".

Experience

I have almost 25 years of experience in counseling women about birth control and family planning.

Education/Credentials
Illinois Valley Community College, Austin Community College, Travel Agent Degree and almost 25 years of counseling experience.
I have worked with Pregnancy Resource Centers for almost 25 years.

©2016 About.com. All rights reserved.